MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Codes Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a, patient information: a2, a4, a5: information: unknown/asku.Section d6a, if implanted, give date: not applicable.There's no indication the lens was implanted.Section d6b, if explanted, give date: not applicable.There's no indication the lens was implanted.Hence, not explanted.Section h3-other (81): the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported regarding the johnson and johnson(jnj) intraocular lens (iol).The plunger went over the iol, the haptic became loose and ultimately broke off making the lens unable to deliver.There was no patient contact with the iol as the plunger went over the lens.The iol was wasted.However, the customer used a backup lens to complete the procedure.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data.This is to correct the initial submission section e1, first name, was entered as (b)(6) but should have been (b)(6) and the middle name was left blank but should have been (b)(6).Additionally, section g3, date received by manufacturer was entered as jun 9, 2023 but the correct date is jun 8, 2023.The fields below are updated.Section e1 first name: (b)(6).Section e1 middle name: (b)(6).Section g3 date received by manufacturer: jun 8, 2023 additional information.Device evaluation: the complaint handpiece was received.Visual inspection under magnification revealed that the complaint handpiece was received with the lens module assembly separated from the main body of the handpiece by the customer.The plunger rod was inspected and, no issues that could cause or contribute to the complaint issue could be identified.Inspection of the lens module and cartridge revealed that the complaint lens was received stuck inside of the cartridge.The lens module was disassembled, and the assembly was inspected, no issues could be identified that could cause or contribute to the complaint issue.Inspection of the cartridge revealed that there was no viscoelastic residue dispersed throughout the length of the cartridge, suggesting that an inadequate amount of ovd may have contributed to the complaint issue.The lens was removed from the cartridge and cleaned, revealing it was damaged in a way consistent with a lens that was folded inside of the cartridge and that the lens was torn around the spare tire at the haptic/optic junction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17123138
Report Number3012236936-2023-01449
Device Sequence Number15083869
Product Code POE
UDI-Device Identifier05050474761728
UDI-Public(01)05050474761728(17)250420
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU165
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown